Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Invariance of the ${L_p}$ Spectrum
for Hypoelliptic Operators

Authors: Hans-Gerd Leopold and Elmar Schrohe
Journal: Proc. Amer. Math. Soc. 125 (1997), 3679-3687
MSC (1991): Primary 35P05, 35H05, 47G30
MathSciNet review: 1423315
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the spectra of the $L_p$-realizations for a class of hypoelliptic (pseudo-)differential operators are independent of $p$ in an interval around $p=2$ depending on the growth properties of the symbol. For elliptic operators we obtain the classical boundedness interval of Fefferman; in the general case we obtain a smaller interval which is as large as one can possibly expect it to be.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 35P05, 35H05, 47G30

Retrieve articles in all journals with MSC (1991): 35P05, 35H05, 47G30

Additional Information

Hans-Gerd Leopold
Affiliation: Mathematisches Institut, Fakultät für Mathematik und Informatik, Friedrich- Schiller-Universität Jena, D-07740 Jena, Germany

Elmar Schrohe
Affiliation: Max-Planck-Arbeitsgruppe “Partielle Differentialgleichungen und Komplexe Ana- lysis”, Universität Potsdam, D-14415 Potsdam, Germany

Keywords: $L_p$-spectrum, spectral independence, hypoelliptic pseudodifferential operators
Received by editor(s): July 29, 1996
Additional Notes: The first author was supported in part by DFG-contract Tr 374/1-1
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1997 American Mathematical Society